Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 172, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 25, 2007, 3:30 PM CDT for Jefferson County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2007, 3:30 PM CDT (20:30 UTC)
- Expired
- Jul 25, 2007, 4:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 54 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 252030
SVRBMX
ALC073-252100-
/O.NEW.KBMX.SV.W.0172.070725T2030Z-070725T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
330 PM CDT WED JUL 25 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...TRUSSVILLE...
PINSON-CLAY-CHALKVILLE...GARDENDALE...FULTONDALE...TARRANT...CENTER
POINT...
* UNTIL 400 PM CDT
* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR TARRANT...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTER POINT BY 345 PM CDT...
PINSON-CLAY-CHALKVILLE BY 350 PM CDT...
TRUSSVILLE AND 7 MILES SOUTH OF PALMERDALE BY 400 PM CDT...
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3365 8687 3355 8676 3360 8656 3376 8666
3374 8676
$$
KSL1 follow-up statement
000
WWUS54 KBMX 252040
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT WED JUL 25 2007
ALC073-252100-
/O.CON.KBMX.SV.W.0172.000000T0000Z-070725T2100Z/
JEFFERSON AL-
340 PM CDT WED JUL 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EAST CENTRAL JEFFERSON COUNTY...
AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
TARRANT...MOVING EAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTER POINT...PINSON-CLAY-CHALKVILLE...TRUSSVILLE AND 8 MILES
SOUTH OF PALMERDALE BY 400 PM CDT...
LAT...LON 3365 8687 3355 8676 3360 8656 3376 8666
3374 8676
$$
KSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:15 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 25, 3:15 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 315 PM CDT WED JUL 25 2007 .DISCUSSION... .TONIGHT...AFTERNOON SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING ACROSS CENTRAL ALABAMA SHOULD BEGIN TO WEAKEN AS SUNSET APPROACHES...HOWEVER WILL CONTINUE TO WATCH THE MULTICELL COMPLEX MOVING SOUTHEAST THROUGH TENNESSEE FOR LASTING DEVELOPMENT INTO THE EVENING HOURS. THIS WILL MAINLY OCCUR OVER THE NORTHEASTERN SECTIONS OF THE CWA. MILD NIGHT ON TAP WITH HIGHER DEWPOINTS AND ANY MID LEVEL CLOUD DECKS THAT REMAIN AFTER CONVECTION DIES. .THURSDAY THROUGH SUNDAY...CONTINUING TO MONITOR THE UPPER LEVEL LOW ACROSS THE OHIO VALLEY. OVER TIME IT HAS WEAKENED SOMEWHAT BUT NO MATTER AS THE FORECAST REMAINS ON TRACK FOR THE LOW TO GET SWEPT INTO THE APPROACHING TROF. WEATHER CLOSER TO HOME IS BEING AFFECTED BY SYNOPTICALLY FAVORABLE CONDITIONS FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EACH DAY. FRIDAY THERE IS A CHANGE IN THE OVERALL PATTERN AS THE ATMOSPHERE BEGINS TO TRANSITION AHEAD OF A COLD FRONT AND THE ONCE DOMINANT LOW FINALLY PULLS OUT. FRIDAY SHOULD BE THE DAY FOR THE LEAST AMOUNT OF ACTIVITY NORTH...HOWEVER LEFT HIGHEST POPS IN FOR THE SOUTHERN SECTIONS OF THE CWA AS DEEP MOISTURE BEGINS TO MOVE IN FROM THE GULF. SPEAKING OF THE APPROACHING FRONT...SATURDAY AND SUNDAY LOOK TO BE THE MAIN DAYS FOR ORGANIZED RAINFALL AND CONVECTION. RIGHT NOW THINKING IS SATURDAY WILL BE FOR THE NORTHERN CWA...WHILE SUNDAY THE BULK OF THE ACTIVITY WILL BE IN THE SOUTH. MOISTURE LEVELS START TO PICKUP AS MENTIONED ABOVE AND THE CHANCES OF MODERATE RAIN REMAIN AS OF THE LATEST RUNS. SEVERE CHANCES ARE ALSO BEGINNING TO SHOW UP AS THE UPPER LEVELS COORDINATE A LITTLE BETTER WITH THE SURFACE WAVE. .MONDAY THROUGH WEDNESDAY...LATEST GUIDANCE STILL SHOWS THE FRONT CLEARING MUCH OF THE AREA BY THE FIRST PART OF THE WORK WEEK WITH THE POSSIBILITY THAT IT MAY HANG UP OVER OUR EXTREME SOUTHERN AREAS. FOR THE MOST PART IT LOOKS LIKE THE PATTERN WILL BE SLIGHTLY DRIER WITH THE POSSIBILITY REMAINING FOR ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. 17/KLAWS && .AVIATION...18Z TAF DISCUSSION. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH 01Z. CEILINGS 4000 TO 5000 FEET WITH TEMPORARY CEILINGS 2000 TO 3000 FEET WILL BE POSSIBLE IN AND NEAR THUNDERSTORMS. AFTER 01Z THROUGH 06Z VFR CONDITIONS CAN BE EXPECTED. SOME PATCHY FOG WILL BE POSSIBLE AT TCL...ANB...MGM AND TOI WITH VSBYS 4 TO 6 MILES POSSIBLE FROM 06Z THROUGH 12Z. 50 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 89 67 88 70 / 20 30 30 20 20 ANNISTON 69 88 68 87 71 / 30 40 20 20 20 BIRMINGHAM 71 91 71 90 71 / 20 30 20 20 20 TUSCALOOSA 70 93 71 93 72 / 20 20 10 30 20 CALERA 71 91 71 90 70 / 20 30 20 30 20 AUBURN 71 91 71 90 71 / 20 30 20 30 20 MONTGOMERY 72 93 72 93 73 / 20 30 20 40 20 TROY 71 91 70 92 71 / 20 20 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 17/50
Hazardous weather outlook, Jul 25, 12:09 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1209 PM CDT WED JUL 25 2007 ALZ011>015-017>050-261709- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1209 PM CDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE FROM NOON UNTIL 7 PM AREA-WIDE. A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ALONG WITH SEVERAL WEAK SURFACE BOUNDARIES. THE PRIMARY THREAT WILL BE WINDS 30 TO 40 MPH. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SMALL CHANCE OF STRONG TO SEVERE THUNDERSTORMS SATURDAY NIGHT AND DURING THE DAY ON SUNDAY ACROSS CENTRAL ALABAMA AS A COLD FRONT APPROACHES AND MOVES INTO THE AREA. THE PRIMARY THREAT IS DAMAGING THUNDERSTORM WINDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED SATURDAY NIGHT AND SUNDAY. KSL
In the hours before
Special weather statement, Jul 25, 12:58 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1258 PM CDT WED JUL 25 2007 ALZ026-251845- ST. CLAIR- 1258 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 145 PM CDT... ...THIS INCLUDES THE CITY OF MOODY... AT 1253 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES SOUTHEAST OF MOODY...MOVING EAST AROUND 10 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING KSL
Special weather statement, Jul 25, 1:38 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 138 PM CDT WED JUL 25 2007 ALZ030-251915- SUMTER- 138 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER COUNTY UNTIL 215 PM CDT... ...THIS INCLUDES THE CITY OF LIVINGSTON... AT 136 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES WEST OF LIVINGSTON...MOVING EAST AT 15 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
Special weather statement, Jul 25, 2:28 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 228 PM CDT WED JUL 25 2007 ALZ024-252000- JEFFERSON- 228 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 300 PM CDT... ...THIS INCLUDES THE CITIES OF...BIRMINGHAM...CENTER POINT...CLAY... TARRANT...FULTONDALE...GARDENDALE...IRONDALE...LEEDS... PINSON-CLAY-CHALKVILLE AND TRUSSVILLE... AT 226 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CLOVERDALE...MOVING EAST AT 15 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:00 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.